| Model Number |
LABRAL SCORPION |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/30/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that when the labral scorpion was used for the first time the top jaw broke off inside the patient into two pieces during firing and separated it from the rest of the handle.The broken pieces were retrieved from patient.This occurred during a shoulder arthroscopy, anterior stabilization and biceps tenodesis surgery.There was no harm for patient, operator or third party.The surgery was finished successfully with a shoulder lasso used for suture passing, which required a change in the surgical technique.It was not necessary to do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint is confirmed.Upon visual evaluation, it was noted that the device was damaged.The device is missing the jaw, cutter pin, fastpass trap door, and torsion spring.Also, the laser marking is faded.However, the broken pieces were not returned for investigation.The cause remains undetermined.